I am on Ortho Tri Cyclen Lo.. I have never had weight issues. I have always been a healthy 130 - 135. After I started my birth control in 2005. I shot up to 162 pounds!!!!! What is the best way to lose this excess weight.. it is all around my mid-section too. All in the tummy. HELP! I want to lose weight.. I am going to be getting married in the next year.. and I want to be healthy. I cut out soda, sweets.. and am only sticking with teas, water, etc. I am trying to eat healthy and still nothing. I exercise - but probably not enough... any suggestions?
You could try switching to another birth control pill. I gained 15 or so pounds on Ortho Lo and switched to Yasmin about 6 months later and lost the weight. Some pills just don't react well with your body. Yasmin has potassium so it helps minimize the bloating effect that a lot of other BC pills have.
Miss Meghann is right. There are studies that show the pill does not contribute to weight gain, it is lifestyle. It's all about the amount of calories you take in and burn off each day. Try keeping a food and exercise journal, that will help you to see exactly where your calories are coming from, which sometimes are in unexpected places.
they actual conclusion of the studies is that 50% of women gain weight on birth control that is why when you read the pamphlet that comes with the pill weight gain is listed as a side effect. However drug companies don't want you to know this so they twist the results in their favor saying that you are just as likely to gain weight on the pill as not gain weight. In reality you have a 50% chance of gaining weight from the pill. Im all for a heathy life style, Im a dance teacher but the pill ortho tri-cyclen caused me to gain 25 pounds. You can't blame that on lack of exorcize Im a dance teacher all I do is exorcize and my eating habbits didn't change. When I quit the pill I lost the weight without changing anything, I began taking the pill again and again gained the weight. I have a great doctor now who listens and actually tries to help me. She saw the rapid weight gain and knew something was up. My face was huge and puffy my rings didn't fit, my shoes didn't fit my ankles swelled up, these are all things that happen to pregnant women when they are retaining water from the pergnancy hormones, since the pill is basically fake pregnancy hormones it was causing exterme water retention. My doctor changed me to the pill yasmin which has duretic in it and Im now on 150mg spironolactone which is a duretic, (I also needed the spiro for acne) I've since lost all the weight with no changes to diet or exorcize. The pill very well may be contributing to your weight gain, if you think you need to exorcize more and eat better then do it, but you may want to consider going off the pill or changing pills because it might help you lose weight.